Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

What causes cramps in the calves after treating ear infection with antibiotics?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 2007
Answered : 1710 Questions
Question
My 16 year old daughter is having frequent migranes. She has a very very short term memory which is frustrating to her. She's a straight A student but now is having problems remembering things such as math and vocab. She is taking Amitriptyline 10mg. I'm not sure this is the best medicine for her. She has had her calves cramping for 2 days, stuck cramped, she can't work it out. She is very healthy, an athlete. She did sprain her ankle and is seeing the school athletic trainer. Can all of these symptoms be linked to something worse?


Sorry, I forgot to mention. My daughter (Cami) had a really weird ear infection a couple of weeks ago. Her jaw got swollen around her ear, then the other ear and other side of her jaw became swollen too. The Dr. thought it was weird that the other ear became swollen as she was on anti-biotics at the time. He thought maybe it was swollen lymph nodes.

Cami is 5'6" and weighs 118.
She plays soccer (now) and jumps high jump in track (starting in Feb).
Thu, 24 May 2018 in Brain and Spine
 
 
Answered by Dr. Ajay Panwar 1 hour later
Brief Answer:
These appear to be unrelated.

Detailed Answer:
Hi,
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar,a neurologist, here to answer your query.

No- migraine, cramping calves with ankle sprain and swollen lymph nodes do not appear to be related. She should be consulted with an Ortho surgeon for ankle sprain. Further, get a routine blood work including hemogram, calcium, serum electrolytes and thyroid function tests to look for the common reasons of calf pain. Also, an ENT opinion for infection of the jaw area should be sought.

I shall be glad to have you in follow-up with further queries.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by
 
Follow-up: What causes cramps in the calves after treating ear infection with antibiotics? 13 minutes later
Dr. Panwar,

Thank you for your answer. I appreciate you taking the time.

I have another question... what do you think of the migranes and forgetfulness? She just recently has started forgetting things. She's been in tears as it is so upsetting that she can't remember simple things that used to be so easy and routine for her. I've wondered if we should get a CT scan. She's our third child and it doesn't seem normal to me that she is having so much trouble.

No history of depression. I'm just saying that because of the medication she's on.


Thank you,
XXXX
 
 
Answered by Dr. Ajay Panwar 18 hours later
Brief Answer:
Neurological examination/Thyroid function tests/Vitamin B12

Detailed Answer:
Hi,
Thanks for being in follow-up.

Memory loss at a such young age is unusual. Mostly, it is poor attention and concentration which does not allow the brain to remember well and consequent poor retrieval.So, poor attention is often perceived as memory loss.These problems are common with psychological issues. I suggest you to get her mental functions examined by a neurologist in order to establish if she has a true memory loss.
Further, vitamin B12 deficiency and Hypothyroidism can result in such symptoms,she should be tested for serum vitamin B12 levels and Thyroid function tests.Ct would not be the ideal investigation in this case,rather MRI of brain would be a better test to go for, that too, however should be done only after a neurological examination.

Hope that helps.If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor